Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 34, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 17, 2014, 3:34 AM CDT for Wise County, Texas. It was in force for 116 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2014, 3:34 AM CDT (08:34 UTC)
- Expired
- Jul 17, 2014, 5:30 AM CDT
- In force
- 116 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 91 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 4:16 AM CDT | FLASH FLOOD | 5 Nw Decatur, TX | 8 OF WATER OVER HWY 287 HALFWAY BETWEEN DECATUR AND ALVORD |
| Jul 17, 4:27 AM CDT | HEAVY RAIN 4.34 | 4 Ne Alvord, TX | THREE HOUR RAINFALL ENDING AT 415 AM WAS 4.34 INCHES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1588 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
962
WGUS54 KFWD 170834
FFWFWD
TXC497-171030-
/O.NEW.KFWD.FF.W.0034.140717T0834Z-140717T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
334 AM CDT THU JUL 17 2014
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN WISE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 530 AM CDT
* AT 334 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAINFALL 6 MILES NORTH OF DECATUR...MOVING
EAST AT 15 MPH. VERY HEAVY RAINS HAVE ALREADY OCCURRED ACROSS THE
WARNED AREA...AND ADDITIONAL HEAVY RAINFALL WILL RESULT IN FLASH
FLOODING THROUGH 530 AM CDT.
* THE STORM PRODUCING THE HEAVY RAINFALL WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS OR IF THE ROAD HAS BEEN DAMAGED OR WASHED
AWAY. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL
WATER RECEDES.
&&
LAT...LON 3343 9742 3343 9738 3338 9738 3338 9739
3324 9739 3322 9780 3343 9779 3344 9742
$$2 follow-up statements
689
WGUS74 KFWD 170903
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
403 AM CDT THU JUL 17 2014
TXC497-171030-
/O.CON.KFWD.FF.W.0034.000000T0000Z-140717T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WISE TX-
403 AM CDT THU JUL 17 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
NORTHERN WISE COUNTY...
AT 401 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL CENTERED 8 MILES
NORTHEAST OF DECATUR...MOVING EAST AT 15 MPH. VERY HEAVY RAINS HAVE
ALREADY OCCURRED ACROSS THE WARNED AREA...AND ADDITIONAL HEAVY
RAINFALL WILL RESULT IN FLASH FLOODING THROUGH 530 AM CDT.
FLASH FLOODING REMAINS POSSIBLE IN AND AROUND ALVORD AND COULD ALSO
AFFECT HIGHWAY 287 NORTH OF DECATUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS OR IF THE ROAD HAS BEEN DAMAGED OR WASHED
AWAY. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL
WATER RECEDES.
&&
LAT...LON 3343 9742 3343 9738 3338 9738 3338 9739
3324 9739 3322 9780 3343 9779 3344 9742
$$303
WGUS74 KFWD 171008
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
508 AM CDT THU JUL 17 2014
TXC497-171030-
/O.CON.KFWD.FF.W.0034.000000T0000Z-140717T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WISE TX-
508 AM CDT THU JUL 17 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
NORTHERN WISE COUNTY...
AT 505 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAINFALL 8 MILES NORTHEAST OF DECATUR...
MOVING EAST AT 10 MPH. VERY HEAVY RAINS HAVE ALREADY OCCURRED ACROSS
THE WARNED AREA...AND ADDITIONAL HEAVY RAINFALL WILL RESULT IN FLASH
FLOODING THROUGH 530 AM CDT.
A RAIN GAGE LOCATED 4 MILES NORTHEAST OF ALVORD HAS REPORTED 4.91
INCHES OF RAIN BETWEEN 2 AM AND 5 AM CDT.
THE THUNDERSTORMS WITH EXCESSIVE RAIN WILL MOVE ACROSS THE NORTHEAST
PART OF WISE COUNTY...NORTH OF DECATUR AND EAST OF ALVORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS OR IF THE ROAD HAS BEEN DAMAGED OR WASHED
AWAY. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL
WATER RECEDES.
&&
LAT...LON 3343 9742 3343 9738 3338 9738 3338 9739
3324 9739 3322 9780 3343 9779 3344 9742
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 11:52 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 16, 11:52 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1152 PM CDT WED JUL 16 2014 .AVIATION... AN EXTENDED PERIOD OF ACTIVE CONVECTION WILL OCCUR AT THE NORTH TEXAS TERMINALS DURING THIS TAF FORECAST. ON GOING CONVECTION NORTH OF THE METROPLEX WILL CONTINUE TO MOVE SOUTH OVERNIGHT AND ACROSS THE METROPLEX TERMINALS 07-12Z WHILE UPSTREAM CONVECTION ACROSS THE PANHANDLE WILL ARRIVE ON THURSDAY. A STRONG SHORTWAVE WILL BEGIN ANOTHER WAVE OF CONVECTION /MCS/ ON THURSDAY NIGHT. VFR CONDITIONS WILL DROP TO MVFR CIGS DURING ANY OVERNIGHT CONVECTION AND COULD LAST THROUGH 12Z BEFORE IMPROVING. EXPECTING VFR CIGS FOR MOST OF THURSDAY...THEN BECOMING MVFR TO IFR THURSDAY NIGHT AS NEAR CONTINUOUS CONVECTION PREVAILS. ALTERNATE TERMINALS SHOULD BE PLANNED FOR AS KDFW INBOUND TRAFFIC WOULD BE IMPACTED BY CLUSTERS OF TSRA AT/NEAR THE CORNER POSTS. UNSURE ABOUT A KDFW GROUND STOP...BUT ITS POSSIBLE FOR AN HOUR OR SO AT SOME TIME WITHIN THIS FORECAST...MOST LIKELY THURSDAY AFTERNOON OR THURSDAY EVENING. 75 && .UPDATE... SCATTERED SHOWERS AND THUNDERSTORMS ARE ALREADY NEAR AND NORTH OF THE RED RIVER...OTHER STORMS ARE BETWEEN CHILDRESS AND GRAHAM... WITH AN ADDITIONAL COMPLEX OVER THE TEXAS PANHANDLE. A THUNDERSTORM COMPLEX THAT EXTENDS FROM OUR SOUTHWESTERN ZONES TO NORTH OF JUNCTION WILL CONTINUE TO MOVE SOUTHEAST OVERNIGHT. THE FLASH FLOOD WATCH FOR THURSDAY THROUGH FRIDAY AFTERNOON LOOKS GOOD. THE PREVIOUS FORECAST IS IN GOOD SHAPE AND HAVE ONLY MADE MINOR ADJUSTMENTS TO THE HOURLY GRIDS. 58 && .PREV DISCUSSION... /ISSUED 259 PM CDT WED JUL 16 2014/ MODELS STRUGGLED TODAY AND UNDERESTIMATED THE AMOUNT OF MOISTURE RETURN...WITH 18Z FORECAST DEW POINTS GENERALLY 3-7 DEGREES BELOW THE METARS. AS A RESULT...ISOLATED TO SCATTERED CONVECTION IS DEVELOPING IN THE WARM SECTOR FROM JACKSBORO TO GRANBURY TO CORSICANA. STORMS WILL REMAIN SCATTERED THIS AFTERNOON AND EVENING...WITH THE BETTER PRECIP STILL TO COME THURSDAY MORNING. GUIDANCE DOES CONVERGE ON HEAVY PRECIPITATION FROM ONE OR MORE MCS OR MCS SEGMENTS MOVING SOUTHEAST OVERNIGHT INTO OKLAHOMA AND NORTHERN NORTH TEXAS. THIS WILL BE THE FIRST ROUND OF HEAVY PRECIP THAT WE ARE EXPECTING. THERE MAY BE HEAVY RAIN SOUTHWEST INTO THE BIG COUNTRY THAT MAY SURVIVE LONG ENOUGH TO REACH WESTERN AND SOUTHWESTERN COUNTIES THURSDAY AS WELL. HRRR HINTS AT THIS BUT TTU WRF DOES NOT DEVELOP THIS SOUTHWESTERN FLANK. THE SECOND ROUND IS EXPECTED THURSDAY NIGHT INTO FRIDAY MORNING...ALSO IN THE FORM OF SOME SORT OF MCS OR QLCS. THESE STORMS WILL BE AIDED BY A SECOND UPPER DISTURBANCE AND A PUSH FROM THE COLD FRONT THAT IS EXPECTED TO MOVE INTO THE AREA FRIDAY. PRECIP WILL SHUT DOWN FROM WEST TO EAST ON FRIDAY INTO FRIDAY NIGHT AS THE UPPER RIDGE BUILDS BACK IN TO OUR WEST. THE RIDGE WILL REMAIN FAR ENOUGH WEST THAT SCATTERED AFTERNOON CONVECTION MAY BE POSSIBLE SATURDAY IN THE EAST AND HAVE LEFT THE 20 POPS THERE. CONDITIONS LOOK DRY THROUGH THE REST OF THE FORECAST. THERE MAY HAVE TO BE LOW POPS ADDED NEAR MID WEEK FOR A POSSIBLE DISTURBANCE DROPPING SOUTH AROUND THE BACK SIDE OF THE RIDGE...BUT THERE IS NO CONSENSUS ON IT YET. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 74 88 73 87 73 / 70 80 80 50 10 WACO, TX 75 89 75 88 72 / 30 60 80 50 20 PARIS, TX 67 83 69 83 70 / 40 90 90 60 20 DENTON, TX 73 85 71 86 71 / 70 90 90 50 10 MCKINNEY, TX 71 86 72 86 70 / 60 90 90 50 10 DALLAS, TX 74 88 73 87 73 / 70 80 80 50 20 TERRELL, TX 72 89 73 88 71 / 50 80 90 60 20 CORSICANA, TX 73 89 73 86 72 / 30 60 80 50 20 TEMPLE, TX 74 89 75 86 73 / 20 50 60 50 20 MINERAL WELLS, TX 72 86 70 85 70 / 80 80 80 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 AM CDT THURSDAY THROUGH FRIDAY AFTERNOON FOR TXZ091>095-101>107-117>123. && 75/
Hazardous weather outlook, Jul 16, 3:29 PM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 329 PM CDT WED JUL 16 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 329 PM CDT WED JUL 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THUNDERSTORM CHANCES WILL INCREASE ACROSS NORTH TEXAS THROUGH THE NIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE NORTHWEST. A STORM OR TWO MAY BRIEFLY BECOME SEVERE WITH DAMAGING DOWNBURST WINDS. OTHERWISE...CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NUMEROUS THUNDERSTORMS ARE FORECAST ACROSS MUCH OF NORTH AND CENTRAL TEXAS THURSDAY AND THURSDAY NIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY THURSDAY AFTERNOON AND THURSDAY EVENING. LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING ACROSS THE NORTH ON THURSDAY...THURSDAY NIGHT...AND INTO EARLY FRIDAY AFTERNOON. THUNDERSTORM CHANCES WILL CONTINUE...MAINLY ACROSS THE SOUTH ON FRIDAY NIGHT AND ACROSS THE EAST ON SATURDAY. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION IS POSSIBLE THROUGH THE EVENING.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:04 PM CDT | Special Weather Statement | FWD | Eastland | 26 min |
| Jul 16, 7:22 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 38 min |
| Jul 16, 7:48 PM CDT | Special Weather Statement | FWD | Tarrant | 27 min |
| Jul 17, 12:31 AM CDT | Areal Flood Advisory | FWD | Cooke | 119 min |
| Jul 17, 1:48 AM CDT | Areal Flood Advisory | FWD | Denton | 117 min |
| Jul 17, 2:51 AM CDT | Areal Flood Advisory | FWD | Montague, Wise | 3 hr |
| Jul 17, 3:04 AM CDT | Flash Flood Warning | FWD | Cooke, Denton | 3 hr |
| Jul 17, 4:55 AM CDT | Special Weather Statement | FWD | Denton | 35 min |
| Jul 17, 5:26 AM CDT | Flash Flood Warning | FWD | Denton, Wise | 5 hr |
| Jul 17, 5:59 AM CDT | Flash Flood Warning | FWD | Cooke | 5 hr |
| Jul 17, 6:18 AM CDT | Areal Flood Advisory | FWD | Delta, Hopkins, Lamar | 117 min |
| Jul 17, 6:52 AM CDT | Areal Flood Advisory | FWD | Comanche, Hamilton, Mills | 3 hr |
| Jul 17, 7:35 AM CDT | River Flood Warning | FWD | Denton | 18 hr |
| Jul 17, 8:38 AM CDT | River Flood Warning | FWD | Denton | 31 hr |
| Jul 17, 9:21 AM CDT | Areal Flood Advisory | FWD | Comanche, Hamilton | 114 min |
| Jul 17, 9:51 AM CDT | Flash Flood Warning | FWD | Bosque, Hamilton | 114 min |
| Jul 17, 10:18 AM CDT | Flash Flood Warning | FWD | Cooke, Denton, Wise | 117 min |
| Jul 17, 10:22 AM CDT | Areal Flood Advisory | FWD | Denton, Tarrant | 113 min |
| Jul 17, 12:09 PM CDT | Areal Flood Advisory | FWD | Denton, Tarrant | 2 hr |
| Jul 17, 12:42 PM CDT | River Flood Warning | FWD | Wise | 48 hr |
| Jul 17, 2:31 PM CDT | River Flood Warning | FWD | Wise | 4 days |
| Jul 17, 3:13 PM CDT | Special Weather Statement | FWD | Freestone | 32 min |
| Jul 17, 4:00 PM CDT | Special Weather Statement | FWD | Leon | 30 min |
| Jul 17, 4:32 PM CDT | Areal Flood Advisory | FWD | Leon | 118 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.